MAUDE Adverse Event Report: ABBOTT LABORATORIES PRISM HIV O PLUS; HIV-1 AND HIV-2 ANTIBODIES

ABBOTT LABORATORIES PRISM HIV O PLUS; HIV-1 AND HIV-2 ANTIBODIES
Catalog Number 03L68-68
Medical Device Problem Code Failure to Calibrate (2440)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product recall letter was issued to all prism customers who have received prism hiv o plus assay kit, list number 03l68-68, lot number 83104m500.The letter informs the customer of the issue regarding the potential for calibration failures due to the group o positive assay control (opc) exceeding the prism software sample to cutoff (s/co) upper specification.The letter instructs the customer to discontinue use of the suspected lot and destroy any remaining inventory.The customer is instructed that if they do not have replacement material available, they can continue to use the lot until they receive replacement material as long as their calibrator and control values meet specifications.The abbott investigation has concluded that the probable cause of the elevated group o control results is an inhibitory factor present in the recalcified human plasma component of the control diluent.This diluent was used to manufacture the (b)(6) group o (b)(6) assay control of reagent lot 83104m500.
 
Event or Problem Description
The customer was experiencing calibration failures due to (b)(6) group o (b)(6) assay control out of range high with abbott prism hiv o plus, list number 03l68-68 lot 83104m500.No impact to patient management was reported.

Brand Name
PRISM HIV O PLUS
Common Device Name
HIV-1 AND HIV-2 ANTIBODIES
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064 3500
MDR Report Key8000961
Report Number1415939-2018-00153
Device Sequence Number202859
Product Code MZF
UDI-Device Identifier00380740062958
UDI-Public00380740062958
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2018
Device Catalogue Number03L68-68
Device Lot Number83104M500
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2018
Initial Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1415939-05/29/18-001-R
Patient Sequence Number1